Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Wire  Bored?

Author Topic: Are these mental side effects and depression from Zoloft?  (Read 138 times)

0 Members and 1 Guest are viewing this topic.

Offline emmmmaaaa

  • Newbie
  • *
  • Posts: 46
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Worried
    Worried
    • Poke This Member
Are these mental side effects and depression from Zoloft?
« on: January 10, 2014, 10:55:09 PM »
Hi! I'm 14 and I started taking Zoloft (20 mL/mg) about 3 weeks ago, and ever since, I've been crying constantly, my anxiety has been heightened, I've been getting horribly scary obsessive fears/thoughts, and worst of all, I've truly been depressed and I think I've had a few suicidal thoughts and I actually feel like I'm going nuts and I'm experiencing some really weird symptoms like depersonilization. I have never felt any of these things before the medicine, and never in my life did I ever have these thoughts before I took the medication, I actually had a FEAR of dying, losing control, and hurting myself, and now these seem like a reality and I hate it so much. Nor was I ever depressed or even close to depressed. I told my parents about it and they're super supportive and so are my friends, but I'm at a total loss, I have never felt this bad- I'm missing a lot of school, I haven't seen my friends in weeks, and I've stopped doing the things that made me happy. Worst of all, none of this was ever an issue before medication. I don't know if it's literally the medication causing this as I would never think or feel this way in a normal state, or if I googled too much (a bad habit of mine) right off the bat- I saw stories about people who committed ***** while on Zoloft and stories of increased suicidal thoughts in teens. Today my parents and I called my doctor because they knew it was getting serious and she said I can just stop it cold turkey since it's apparently such a low dose, so I was just wondering how long it'll take for all the mental side effects to go, because I'm really suffering and overthinking as I'm having a lot of trouble leaving the house and going to school.. I feel like my life is ruined  Will all of these problems go away once the medication leaves my system? Or did I really convince myself into all of this due to the fact that my life has basically been flipped upside down and irregular since late October? I just don't want depression to be an issue now, it's always been a worst case scenario thing for me and I never imagined myself having it  :(
Bookmark and Share
OCD // Emetephobia // Hypochondria //

Offline kevinlara

  • Jr. Member
  • **
  • Posts: 54
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: Are these mental side effects and depression from Zoloft?
« Reply #1 on: January 11, 2014, 01:50:55 AM »
Hey ema how's it going, I'm actually also on Zoloft but at a much higher dose. Like you I had really horrible anxiety and panic attacks and started taking medication. A few weeks later I started having nasty intrusive thoughts pretty similar to what you talk about actually almost identical. The few first weeks it's horrifying just everything scares you and you wonder why you're even thinking about that in the first place. I'm 21 years old college student so I also missed a lot of school but my advice to you is that try to keep the mind busy. Trust me I know it's difficult because I've been in your shoes, but trust me when I say this it does get better. Something that really helped me out was talking to a phycologist which I highly recommend. I'm not gonna tell you that I'm 100% better 6 months later but I'm Defintely way way better than when this first started.  I'm a huge gamer so playing video games and exercising was what got me through it. Hope I was some help because I know how hard these times are for you. Feel better (:
Bookmark and Share

Offline TarheelBabe1980

  • Sr. Member
  • ****
  • Posts: 490
  • Country: us
  • Rec's: 3
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Are these mental side effects and depression from Zoloft?
« Reply #2 on: January 11, 2014, 01:51:29 AM »
Well, you and your parents seem to be taking the right course of action. I think you will start feeling a little better in a few days, but perhaps not back to baseline for 2 more weeks? That is usually how it works when it comes to stopping antidepressants.  Definitely stay in touch with your doctor if things still don't feel right. Have you tried therapy yet?
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
5 Replies
1308 Views
Last post June 30, 2012, 02:54:40 PM
by momentsfade
1 Replies
454 Views
Last post November 20, 2012, 07:53:09 PM
by insights
2 Replies
258 Views
Last post January 28, 2013, 10:01:20 PM
by Twinhere
11 Replies
652 Views
Last post August 11, 2013, 03:42:12 PM
by hikingchik63
4 Replies
498 Views
Last post December 27, 2013, 11:05:53 AM
by Gandalf the grey

anything